It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Menopause Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 01-27-2012, 05:16 PM   #1
Veteran
(female)
 
Join Date: Jan 2005
Posts: 430
irisrose HB Useririsrose HB Useririsrose HB Useririsrose HB Useririsrose HB Useririsrose HB Useririsrose HB User
I'm baaaack!

Oy. Had a good run there for awhile. But as they say, all good things come to an end.

In November I turned 49 and I guess my body was already on pace to set me up for some super dooper peri-meno symptoms because they started in September.

It began with insomnia. I chalked it up to the time change for school as my oldest son started middle school. And middle school here starts at 7:30. So I had to start hauling myself out of bed by 6am - something I haven't had to do in 12 years. So it was a shocker and I wasn't getting much sleep trying to fit my previous night owl self into this new early to bed early to rise routine.

So I started doing a bit of self medicating, just until I thought everything would get on track - I thought. So a little xanex when I'd wake in the middle of the night, a couple of glasses of wine before bed each night. Well, that didn't work on this aging body with insane hormones. That bit of bad medicine threw me into beginning stage of adrenal fatige. I was so fatigued but so incredibly wired up. I couldn't sleep, period. I couldn't nap during the day, I couldn't fall asleep at night. If I did fall asleep, I woke up 2hrs later and wouldn't fall back to sleep. All of this was a self perpetuating problem because the less sleep the more stress on my body, more cortisol, more adrenaline. GRR!

After moving through the laundry list of specialists with no help except a lot of offers of anti-depressants and prescriptions for ambien and lunesta, I went to a naturopath. He did help some but I'm still not "fixed". I began taking Seriphos (a supplement that will lower cortisol levels) where I could finally fall asleep again at night. But I wake up every.single.hour. Some night I wake every 2-2 1/2 hrs. But I am not sleeping worth poop. And I was fine till it really started to show on my face. Call me vain, but I do not like these dark rings under my eyes. I think that's what bothers me most! Because with the sleep I do get, I feel much more rested than the months on adrenaline sleeping 3hrs a night. But I HATE looking outwardly tired, where I know people I know think, "ACK she looks like sh*t*"

So my next and hopefully final step is a bioidentical doctor. I talked with her on the phone and she is a bit older than me and told me how she had experienced everything I was. That one of the main reasons she changed direction in her medical career was because of the insomnia she had in her 40s and all of the doctors wanting to give her anti-depressants and anti-anxiety meds. She knew there had to be a better way.

I had my blood drawn this week and will hopefully see her next week to figure this out. Not only do I have horrible sleep, but heart palpitations again I hate those things so incredibly much! And they're back, flopping and flipping everyday. Up until a few weeks ago, they had been gone for an entire year!

This is my delightful, continuing saga of peri-menopause. These past 4-5 months have been the worst I've ever encountered with it. I really despise peri-menopause.

 
Sponsors Lightbulb
   
Closed Thread




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added











All times are GMT -7. The time now is 03:16 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!